iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyurticariaI have skin rashes with swelling of lips and eyes. What could it be?

I have skin rashes with swelling of lips and eyes. What could it be?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Lekshmipriya. B

Published At December 21, 2017
Reviewed AtJuly 14, 2023

Patient's Query

Hello doctor,

I am a 20-year-old man. For the past three months, I have been suffering from rashes on my skin. It is usually occurring at night. I have seen two dermatologists. Both of them have not been able to identify the cause. Now I am in big trouble that I am getting irritated. Sometimes my lips and eyes also swell. It occurs as red bubbles, which are big. The bubbles are like ant bites. I have been tested for allergies and thyroid. But, the results were good. So, the doctors were unable to identify the cause. Now should I conduct any further tests? Is this any serious skin problem like skin cancer? I am very tensed. I am not able to concentrate fully on my studies due to this. Please help me. I have attached pictures for your reference.

Hello,

Welcome to icliniq.com.

I saw your clinical picture (attachment removed to protect patient identity).

Your clinical diagnosis is urticaria. You have mentioned that you have had this issue for three months. So, to be more precise, it is chronic spontaneous urticaria. The most common causes of urticaria are infection anywhere in the body, dental disease, urine infection, infestation with worms in stool, common in children, indigestion of any medicine, food intake which you are allergic to, any injection or insect bite medicine, or any implants like tooth implants. But most of the time, the cause cannot be found; it is called idiopathic urticaria. I suggest going for a detailed investigation because you have swelling of lips and eyes. This is called angioedema. You need an antihistamine or an anti-allergy medicine round the clock, and to suppress the rashes and swelling, you need corticosteroids. I would suggest you consult a dermatologist in any good medical college where all investigations will be available. If you are experiencing swelling of lips and eyes, I suggest visiting a medical institute.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashwini. V. Swamy
Dr. Ashwini. V. Swamy

Venereology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy